MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX TRAY; CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX TRAY; CATHETER AND TIP, SUCTION
Model Number G56537
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510(k) #: exempt.H3 - device evaluation anticipated but has not yet begun.Device not yet returned.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a wire guide from a wayne pneumothorax tray frayed during an unknown procedure.It is unknown if the wire guide was manipulated or removed through the entry needle.The procedure was completed using another of the same device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that a wire guide from a wayne pneumothorax tray frayed during an unknown procedure.It is unknown if the wire guide was manipulated or removed through the entry needle.The procedure was completed using another of the same device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) for the device, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one used wire guide from the customer.Visual inspection confirmed that the wire guide was unraveling starting 62.5cm from the proximal end; the mandril and safety wire were exposed.The wire guide's outer diameter measured within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the device lot and related subassembly lots found no relevant nonconformances.It should be noted that there were no other complaints associated with the final product lot number.Product labeling review: the product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from backage, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of the dmr, ifu, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of the investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the wire was damaged after insertion or was manipulated while inside the needle.However, cook cannot confirm this without more information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX TRAY
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21452815
Report Number1820334-2025-00177
Device Sequence Number17941167
Product Code JOL
UDI-Device Identifier00827002565371
UDI-Public(01)00827002565371(17)250618(10)15685696
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2025
Device Model NumberG56537
Device Catalogue NumberC-UTPTY-1400-WAYNE-112497-IMH
Device Lot Number15685696
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown